Birth Control/Cramping and birth control
I'm a 24 year old healthy female. I've been on the same brith control, tricira lo 28, since I've been about 15-16. Over the past year or so, I've been noticing that my cramps are becoming worse. They aren't super painful but are uncomfortable enough and cause enough pressure for me to take an Advil during the first 2 days of my period. I know that BC is supposed to help regulate the pain and your period. I know I've been on the birth control for a long time and I have had no other side effects on it. Recently, when I accidentally skip a pill (even just 1) or start the pack 1 day late (happened only 2x ever, both this year) I will have break through bleeding for at least a 1.5 weeks on and off. I am wondering if I need to consider taking a new kind of BC as maybe my hormone levels aren't the same that they were when I was a teen or take a blood test to see my hormone levels. I'm not sure if this is relevant but also within the last year I developed hard like bumps on my cervix. My gyneocologist took many tests to rule out STDs and cancer (pap smear and HPV- both negative and routine STD test - also negative). He deemed the bumps to be caused by BC and was nothing to worry about. The bumps fluctuate in size and texture throughout my cycle as well.
Birth control pills help to ease menstrual cramps in 90% of women who take them. Sometimes women still get cramps, or get cramps when they did not before. We don't know why. Changing pills may or may not help.
Testing your hormone levels is not helpful, since your female hormones are coming from the pill as long as you're taking it.
Most bumps on the cervix are Nabothian cysts, which are from plugged cervical glands and are common. Usually no treatment is indicated.
If the breakthrough bleeding only occurs when you skip a pill or are late, I don't think that would be reason to change pills. I would try hard to not skip or be late. I hope that's helpful.